# SDR QMLA2010090110055

- Difficulty date: September 1, 2010
- Submitted: September 2, 2010
- Operation: Air carrier
- Aircraft: N125EC
- Make and model: Bolkms BK117A4
- Aircraft serial: 7065
- Aircraft time: 10,427 hours, 43,578 cycles
- System (JASC): 2810 · Fuel Storage
- Part: Fuel Cap
- Part number: 1176416801
- Condition: Missing
- Part time: 10,427 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

THE PILOT AND MEDICAL CREW SMELLED FUEL SHORTLY AFTER TAKEOFF.  THEY IMMEDIATELY RETURNED TO BASE AND FOUND THE FUEL CAP MISSING FROM THE ACFT.  THE FUEL CAP WAS NEVER LOCATED, SO THE CAUSE OF WHETHER THE CAP WAS INTALLED INCORRECTLY OR IF THE LOCKING MECHANISM FAILED IS UNKNOWN.  THE PROBLEM WAS CORRECTED BY INSTALLING A NEW FUEL CAP.
